Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 157, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2014, 4:22 PM EDT for Gadsden County, Leon County, Florida. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 4:22 PM EDT (20:22 UTC)
- Expired
- Jun 21, 2014, 4:34 PM EDT
- In force
- 12 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:25 PM EDT | TSTM WND DMG | Tallahassee Coml Airpor, FL | TREES DOWN ON MERIDIAN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860 WUUS52 KTAE 212022 SVRTAE FLC039-073-212045- /O.NEW.KTAE.SV.W.0157.140621T2022Z-140621T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 422 PM EDT SAT JUN 21 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GADSDEN COUNTY IN FLORIDA... CENTRAL LEON COUNTY IN FLORIDA... * UNTIL 445 PM EDT * AT 418 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TALLAHASSEE COML AIRPORT...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE JACKSON...FOREST MEADOWS PARK...KILLEARN LAKES...MACLAY STATE GARDENS...TALLAHASSEE MALL...MACON COMMUNITY PARK... BRADFORDVILLE...LEVY PARK...GOVERNORS SQUARE MALL...TALLAHASSEE MEMORIAL HOSP...WINTHROP PARK...LAKE ELLA...TOM BROWN PARK... FALLSCHASE...RALFORD GREENWAY...KILLEARN ESTATES AND PISGAH CHURCH PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3055 8409 3040 8419 3053 8441 3062 8435 TIME...MOT...LOC 2022Z 301DEG 15KT 3056 8436 $$ 25-CAMP
1 follow-up statement
160 WWUS52 KTAE 212034 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 434 PM EDT SAT JUN 21 2014 FLC039-073-212044- /O.CAN.KTAE.SV.W.0157.000000T0000Z-140621T2045Z/ LEON FL-GADSDEN FL- 434 PM EDT SAT JUN 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GADSDEN AND CENTRAL LEON COUNTIES IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. LAT...LON 3055 8409 3040 8419 3053 8441 3062 8435 TIME...MOT...LOC 2034Z 301DEG 15KT 3053 8431 $$ 25-CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 21, 3:17 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EDT Sat Jun 21 2014 .Near Term [Through Tonight]... Afternoon convection will diminish after sunset, with little synoptic forcing to keep it going without daytime heating. Best rain chances through early evening will be in corridor from SE Alabama into the eastern Big Bend. .Short Term [Sunday Through Monday Night]... A couple of weak shortwaves will result in above average rain chances along and away from the seabreezes each afternoon. The greater coverage of showers and thunderstorms will mean slightly cooler afternoon temperatures than recent days. Expect middle 90s to be common area-wide. .Long Term [Tuesday Through Saturday]... A series of weak shortwaves around the base of a broad trough will continue the trend of above average rain chances through mid to late week. Towards the end of the week models show an area of low pressure lifting out of the Gulf, though the exact placement is disagreed upon. Nonetheless, there remains a potential for high rain chances along the Gulf coast towards the end of the week. && .Aviation... [Through 18Z Sunday] Scattered thunderstorms will impact area terminals through the early evening, with gusty winds possible. Otherwise, VFR conditions should prevail through the forecast period outside of brief MVFR visibility around sunrise. && .Marine... The northern Gulf will generally be dominated by high pressure and southwesterly flow for several days. Wind and seas should remain below headline levels. && .Fire Weather... Hazardous fire weather conditions are not expected through next week. && .Hydrology... All area rivers remain below action stage this afternoon. Even with higher than average rain chances over the next several days, the QPF amounts should not result in significant river rises. && .Preliminary Point Temps/PoPs... Tallahassee 73 93 73 94 71 / 40 60 20 50 20 Panama City 78 89 76 87 75 / 20 30 20 60 20 Dothan 74 94 72 91 71 / 30 50 30 50 40 Albany 74 95 73 93 71 / 30 40 30 50 40 Valdosta 72 95 73 93 72 / 40 60 30 50 20 Cross City 73 91 72 90 71 / 30 50 20 40 20 Apalachicola 77 89 75 88 75 / 20 30 20 30 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...CAMP MARINE...HARRIGAN FIRE WEATHER...CAMP HYDROLOGY...HARRIGAN
In the hours before
Local storm report, Jun 21, 3:37 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 E HALEBURG 31.41N 85.05W
06/21/2014 EARLY GA 911 CALL CENTER
TREES AND POWER LINES DOWN ON MARTIN ROAD
&&
WESTONLocal storm report, Jun 21, 4:11 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 10 W HAVANA 30.62N 84.58W
06/21/2014 GADSDEN FL 911 CALL CENTER
SEVERAL TREES DOWN ON HIGHWAY 12 GOING TO HAVANNA
&&
FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:53 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 22 min |
| Jun 21, 4:15 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 30 min |
| Jun 21, 4:28 PM EDT | Special Marine Warning | TAE | 62 min | |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 32 min |
| Jun 21, 4:48 PM EDT | Special Marine Warning | TAE | 57 min | |
| Jun 21, 5:28 PM EDT | Special Marine Warning | TAE | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.